Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 6, 2005, 5:37 AM CDT for Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2005, 5:37 AM CDT (10:37 UTC)
- Expired
- Jul 6, 2005, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 061039 FFWLIX MSC059-061330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 537 AM CDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...ESCATAWPA * UNTIL 830 AM CDT * AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED OF BAND OF SHOWERS...SQUALLS AND ISOLATED THUNDERSTORMS MOVING INTO JACKSON COUNTY AND EXTENDING INTO THE NEARBY COASTAL WATERS. THE BAND IS ASSOCIATED WITH TROPICAL STORM CINDY AND WILL PERSIST OVER JACKSON COUNTY THROUGH 815 AM. ADDITIONAL RAINFALL OF 2 TO 3 INCHES WILL BE LIKELY THROUGH 815 AM WITH ISOLATED HIGHER AMOUNTS. FLOODING OF STREETS...LOW LYING AREAS...AND AREAS OF POOR DRAINAGE WILL LIKELY DEVELOP DUE TO THE HEAVY RAINFALL. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADE AND VANCLEAVE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3037 8887 3035 8840 3074 8842 3073 8887 $$ 17
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 5:30 AM CDT, 7 minutes earlier.
Area forecast discussion, Jul 6, 5:30 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 AM CDT WED JUL 6 2005
.DISCUSSION...
CENTER OF T.S. CINDY JUST SOUTH OF KBIX AREA AT 500 AM TRHIS MORNING
MOVING NORTHEAST AT 15 MPH. MAIN THREAT FOR OUR AREA WILL BE
TROPICAL STORM WINDS FOR AREA EAST OF BATON ROUGE...AND FLOOD WATCH
FOR AREA EAST OF ALINE FROM PIKE COUNTY TO TERREBONNE PARISH.
ZONES WERE UPDATED TO DELETE TORNADO WATCH AND BAD TEMPERATURE DATA
FOR FRIDAY.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH IN EFFECT UNTIL 4 PM TODAY FOR THE FOLLOWING
ZONES...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE...
ORLEANS...ST. CHARLES...ST. JOHN THE BAPTIST...ST. TAMMANY...
...TANGIPAHOA...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...AND
WASHINGTON.
TROPICAL STORM WARNING AND IS IN EFFECT FROM UNTIL 7 PM CDT
TODAY FOR THE FOLLOWING ZONES...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...ST.
JOHN T HE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...AND UPPER TERREBONNE.
INLAND TROPICAL STORM WIND WARNING IN EFFECT UNTIL 1 PM CDT
TODAY FOR THE FOLLOWING ZONES...AND WASHINGTON.
MS...FLOOD WATCH IN EFFECT UNTIL 7 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...AND WALTHALL.
INLAND TROPICAL STORM WIND WARNING IN EFFECT UNTIL 1 PM CDT
TODAY FOR THE FOLLOWING ZONES...PEARL RIVER.
TROPICAL STORM WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY
FOR THE FOLLOWING ZONES...HANCOCK... HARRISON...AND JACKSON.
SE LA AND MS COASTAL WATERS...TROPICAL STORM WARNING FOR ALL
COASTAL WATERS.
&&Hazardous weather outlook, Jul 5, 11:00 AM CDT, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE JUL 5 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT TROPICAL WEATHER... A TROPICAL STORM WARNING IS IN EFFECT FROM PASCAGOULA MISSISSIPPI WEST TO INTRACOASTAL CITY LOUISIANA. THIS TROPICAL STORM WARNING INCLUDES COASTAL MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA INCLUDING AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS. TROPICAL STORM FORCE WINDS ARE EXPECTED MOVE INTO THE COASTAL WATERS LATE THIS AFTERNOON AND THIS EVENING AND SPREAD INLAND TONIGHT AND WEDNESDAY. IN ADDITION...TIDES CAN BE EXPECTED TO INCREASE TO ABOVE NORMAL THIS AFTERNOON AND POSSIBLY REACH 3 TO 5 FEET ABOVE NORMAL TONIGHT THROUGH WEDNESDAY AFTERNOON. STORM SURGE FLOODING OF 2 TO 3 FEET ABOVE NORMAL TIDE LEVELS IS ALSO POSSIBLE ON LAKE PONTCHARTRAIN. STORM SURGE FLOODING WILL LIKELY FLOOD LOW LYING COASTAL ROADWAYS IN SOUTHEAST LOUISIANA...COASTAL MISSISSIPPI...AND AROUND LAKE PONTCHARTRAIN... TONIGHT AND WEDNESDAY. FLOODING... AS TROPICAL STORM CINDY APPROACHES THE COAST...THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST THROUGH WEDNESDAY. A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR MUCH OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. RAINFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE IN THE WATCH AREA THROUGH WEDNESDAY WITH ISOLATED AMOUNTS OF 6 TO 10 INCHES POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSISSIPPI AND THE MISSISSIPPI COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL WEATHER... A TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR MUCH OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH THE DAY WEDNESDAY. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE ACROSS MUCH OF THE AREA ALONG WITH VERY HEAVY RAIN AND THE POSSIBILITY OF COASTAL FLOODING. CONDITIONS ARE EXPECTED TO IMPROVE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 18
In the hours before
Local storm report, Jul 6, 1:47 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM FLASH FLOOD HAHNVILLE 29.97N 90.42W
07/06/2005 ST. CHARLES LA EMERGENCY MNGR
HOMES FLOODED...TREES DOWN BLOCKING ROADS...UTILITIES
LOST IN MOST AREAS OF THE PARISH.
&&
RRICKSLocal storm report, Jul 6, 1:53 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM TROPICAL STORM VIOLET 29.90N 89.89W
07/06/2005 ST. BERNARD LA PUBLIC
TREES DOWN AND WIDESPREAD POWER OUTAGES IN THE DEERFIELD
PARK AND ANGELINA SUBDIVISIONS.
&&
RRICKSLocal storm report, Jul 6, 1:57 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM FLASH FLOOD GULFPORT 30.39N 89.07W
07/06/2005 HARRISON MS EMERGENCY MNGR
HIGHWAY 190 CLOSED IN SECTIONS FROM GULFPORT TO LONG
BEACH DUE TO HEAVY SAND AND STANDING RAIN WATER. SEVERAL
STREETS ALSO FLOODED IN DOWNTOWN GULFPORT.
&&
RRICKSLocal storm report, Jul 6, 2:47 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HIGH SUST WINDS NEW ORLEANS 29.97N 90.08W
07/06/2005 70 MPH ORLEANS LA ASOS
LAKE FRONT AIRPORT 02040G49KT - NNE 46MPH GUST 56MPH,
PEAK WIND 70 MPH AT 216 AM CDT.
0116 AM HIGH SUST WINDS N GRAND ISLE CMAN 29.27N 89.96W
07/06/2005 59 MPH JEFFERSON LA C-MAN STATION
30040G51KT - WNW 46MPH GUST 59 MPH.
&&
RRICKSLocal storm report, Jul 6, 2:47 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIMES
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM HIGH SUST WINDS NEW ORLEANS 29.97N 90.08W
07/06/2005 70 MPH ORLEANS LA ASOS
LAKE FRONT AIRPORT 02040G49KT - NNE 46MPH GUST 56MPH,
PEAK WIND 70 MPH AT 216 AM CDT.
0210 AM HIGH SUST WINDS N GRAND ISLE CMAN 29.27N 89.96W
07/06/2005 59 MPH JEFFERSON LA C-MAN STATION
30040G51KT - WNW 46MPH GUST 59 MPH.
&&
RRICKSLocal storm report, Jul 6, 4:53 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TROPICAL STORM 5 S ABITA SPRINGS 30.41N 90.03W
07/06/2005 ST. TAMMANY LA NWS EMPLOYEE
TREES AND NUMEROUS POWERLINES DOWN ACROSS HWY 59.
&&
17The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:22 AM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 3 hr |
| Jul 6, 2:16 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Jul 6, 2:44 AM CDT | Tornado Warning | LIX | Jackson | 31 min |
| Jul 6, 4:12 AM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 3 hr |
| Jul 6, 5:24 AM CDT | Tornado Warning | LIX | Harrison | 36 min |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.